Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2011, 9:39 PM CDT for Bon Homme County, Charles Mix County, Gregory County, South Dakota. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 7, 2011, 10:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bon Homme County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 139 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:01 PM CDT | TSTM WND GST 60 | 1 Se Marty, SD | AT LEAST 60 MPH. ROCKING FARM EQUIPMENT PARKED IN YARD |
| Aug 7, 10:16 PM CDT | TSTM WND GST 55 | 8 W Springfield, SD | 50 MPH TO 55 MPH. LOAD ROARING SOUND. TREES BENDING OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS53 KFSD 080239
SVRFSD
SDC009-023-053-080345-
/O.NEW.KFSD.SV.W.0206.110808T0239Z-110808T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHEASTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
SOUTHEASTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF PICKSTOWN TO 5 MILES
SOUTH OF BRISTOW TO 6 MILES NORTH OF ONEILL...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PICKSTOWN AROUND 950 PM CDT...
RAVINIA AND MARTY AROUND 955 PM CDT...
WAGNER AROUND 1005 PM CDT...
DANTE AROUND 1015 PM CDT...
AVON AROUND 1025 PM CDT...
SPRINGFIELD AROUND 1030 PM CDT...
TYNDALL AROUND 1035 PM CDT...
TABOR AROUND 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4316 9880 4309 9764 4285 9764 4284 9771
4286 9786 4280 9789 4276 9794 4276 9804
4284 9815 4283 9820 4287 9826 4292 9844
4299 9851 4299 9876
TIME...MOT...LOC 0239Z 269DEG 35KT 4309 9866 4277 9858
4255 9859
WIND...HAIL 70MPH <1.00IN
$$
BT4 follow-up statements
474
WWUS53 KFSD 080300
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT SUN AUG 7 2011
SDC009-023-053-080345-
/O.CON.KFSD.SV.W.0206.000000T0000Z-110808T0345Z/
GREGORY SD-CHARLES MIX SD-BON HOMME SD-
1000 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
SOUTHEASTERN CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES UNTIL 1045
PM CDT...
AT 959 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PICKSTOWN TO MONOWI TO 12 MILES WEST OF VERDIGRE...
MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RAVINIA AROUND 1005 PM CDT...
WAGNER AROUND 1015 PM CDT...
DANTE AROUND 1020 PM CDT...
AVON AROUND 1025 PM CDT...
SPRINGFIELD AROUND 1030 PM CDT...
TYNDALL AROUND 1040 PM CDT...
TABOR AROUND 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STRONGEST WINDS
COULD IMPACT THE SOUTHERN EDGE OF CHARLES MIX AND BON HOMME COUNTIES
NEAR THE MISSOURI RIVER. WINDS IN EXCESS OF 80 MPH ARE POSSIBLE IN
THESE LOCATIONS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4316 9880 4309 9764 4285 9764 4284 9771
4286 9786 4280 9789 4276 9794 4276 9804
4284 9815 4283 9820 4287 9826 4292 9844
4299 9851 4299 9876
TIME...MOT...LOC 0259Z 266DEG 38KT 4304 9852 4280 9829
4257 9826
WIND...HAIL 70MPH <1.00IN
$$
BT653
WWUS53 KFSD 080306
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT SUN AUG 7 2011
SDC009-023-053-080345-
/O.CON.KFSD.SV.W.0206.000000T0000Z-110808T0345Z/
GREGORY SD-CHARLES MIX SD-BON HOMME SD-
1006 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
SOUTHEASTERN CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES UNTIL 1045
PM CDT...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PICKSTOWN TO MONOWI TO 9 MILES WEST OF
VERDIGRE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAGNER AROUND 1015 PM CDT...
DANTE AROUND 1020 PM CDT...
AVON AROUND 1025 PM CDT...
SPRINGFIELD AROUND 1030 PM CDT...
TYNDALL AROUND 1040 PM CDT...
TABOR AROUND 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AT 1001 PM...A TRAINED WEATHER SPOTTER REPORTED WINDS IN EXCESS OF
60 MPH ONE MILE SOUTHEAST OF MARTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4316 9880 4309 9764 4285 9764 4284 9771
4286 9786 4280 9789 4276 9794 4276 9804
4284 9815 4283 9820 4287 9826 4292 9844
4299 9851 4299 9876
TIME...MOT...LOC 0305Z 266DEG 38KT 4305 9844 4280 9821
4258 9817
WIND...HAIL 70MPH <1.00IN
$$
BT104
WWUS53 KFSD 080326
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT SUN AUG 7 2011
SDC009-023-053-080345-
/O.CON.KFSD.SV.W.0206.000000T0000Z-110808T0345Z/
GREGORY SD-CHARLES MIX SD-BON HOMME SD-
1026 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BON HOMME...
SOUTHEASTERN CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES UNTIL 1045
PM CDT...
AT 1026 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AVON TO SANTEE TO 6 MILES WEST OF
BLOOMFIELD...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TABOR AROUND 1040 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4316 9880 4309 9764 4285 9764 4284 9771
4286 9786 4280 9789 4276 9794 4276 9804
4284 9815 4283 9820 4287 9826 4292 9844
4299 9851 4299 9876
TIME...MOT...LOC 0326Z 268DEG 45KT 4305 9803 4280 9780
4259 9771
WIND...HAIL 70MPH <1.00IN
$$
BT458
WWUS53 KFSD 080339
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 PM CDT SUN AUG 7 2011
SDC009-023-053-080349-
/O.EXP.KFSD.SV.W.0206.000000T0000Z-110808T0345Z/
GREGORY SD-CHARLES MIX SD-BON HOMME SD-
1039 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR BON HOMME...SOUTHEASTERN
CHARLES MIX AND SOUTHEASTERN GREGORY COUNTIES WILL EXPIRE AT 1045 PM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4316 9880 4309 9764 4285 9764 4284 9771
4286 9786 4280 9789 4276 9794 4276 9804
4284 9815 4283 9820 4287 9826 4292 9844
4299 9851 4299 9876
TIME...MOT...LOC 0339Z 268DEG 45KT 4305 9780 4280 9758
4259 9749
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:57 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 6:57 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 PM CDT SUN AUG 7 2011 .DISCUSSION... HIGH BASED SHOWERS ARE EXPECTED TO SLOWLY WEAKEN AS THEY MOVE EAST TOWARD I29. THIS IS ASSOCIATED WITH 700 TO 500 MB LAPSE RATES OF AROUND 8 C/KM IN THE PRESENCE OF MID LEVEL WARM AIR ADVECTION. THE LAPSE RATES STABILIZE TOWARD I-29 AND WARM ADVECTION WEAKENS. NONETHELESS...THIS COULD PRODUCE A FEW SPRINKLES OR EVEN A COUPLE OF HUNDREDTHS OF AN INCH OF RAIN AROUND SIOUX FALLS THIS EVENING BEFORE IT DISSIPATES. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EXPECTED WEST OF THE JAMES RIVER IN THE VICINITY OF I90 WHERE LAPSE RATES ARE HIGHER. THESE WILL LIKELY CONTINUE THROUGH ABOUT 02Z...WHEN A LARGER COMPLEX MOVES INTO SOUTH CENTRAL SD FROM THE WEST AND COMPENSATING SUBSIDENCE ACTS TO DISSIPATE THIS SHOWERS. MORE CONCERNING IS THE DEVELOPING CONVECTIVE COMPLEX IN WEST CENTRAL SOUTH DAKOTA. THIS ACTIVITY IS SUPPORTED BY DEEPER MOISTURE AND THE PRESENCE OF AN INTENSE UPPER LEVEL PV ANOMALY MOVING INTO WESTERN SOUTH DAKOTA. IT IS EXPECTED THAT THIS COMPLEX WILL CONTINUE TO ORGANIZE AND MOVE INTO SOUTH CENTRAL SD TOWARD SUNSET. CANNOT RULE OUT AN ISOLATED SEVERE STORMS SOUTHEAST OF A LINE FROM CHAMBERLAIN TO YANKTON AFTER SUNSET. FOR NOW HAVE RAISED POPS ALONG I90 WEST OF MHE FOR THE EARLY EVENING AND IN SOUTH CENTRAL SD FOR THE LATE EVENING. POPS MAY ALSO NEED TO BE INCREASED LATER TONIGHT IN THE MISSOURI VALLEY...TOWARD YANKTON AND SIOUX CITY...IF THE STORMS TAKE A MORE EASTERLY TRAJECTORY THAN SHOWN BY 18Z NAM. && .AVIATION... HIGH BASED SHOWER ACTIVITY WILL AFFECT THE I-90 CORRIDOR MAINLY WEST OF INTERSTATE 29 THROUGH THE EVENING HOURS SUNDAY NIGHT. ACTIVITY SHOULD FOCUS MAINLY ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AS A SHORTWAVE MOVES ACROSS THE AREA. THE SHORTWAVE CONTINUES TO TRACK EAST OVERNIGHT...POTENTIALLY AFFECTING THE SOUTHERN EDGE OF THE FORECAST AREA. CONFIDENCE IS LOW...AND HAVE THEREFORE LEFT ANY MENTION OUT OF KSUX 00Z TAF...BUT WILL RE-EVALUATE AS EVENING WEARS ON. LIGHT EASTERLY FLOW WILL TRANSITION TO SOUTHEAST OVERNIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA TOMORROW. ADDITIONAL CHANCES OF PRECIPITATION ARE POSSIBLE WITH THE COLD FRONT. && .PREVIOUS DISCUSSION... CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING AS A WEAK MIDLEVEL BOUNDARY PUSHES NORTHEAST FROM CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. MODELS DISAGREE AS TO HOW FAR NORTH AND EAST THE BOUNDARY WILL PUSH...WHICH WOULD AFFECT THE NORTHWARD EXTENT FOR THUNDERSTORMS. TENDED TO GO CLOSER TO THE GFS WHICH DOES PUSH THE BOUNDARY INTO SOUTHWEST MINNESOTA. HIGHEST PROBABILITY FOR STORMS TONIGHT WILL BE ALONG THE MISSOURI VALLEY...WHERE THE DEEPER MOISTURE EXISTS AND INSTABILITY WILL BE THE GREATEST. AT THIS TIME...THUNDERSTORMS ARE DEVELOPING OFF THE BLACK HILLS...THESE SHOULD PULL AWAY FROM THE HILLS LATER THIS AFTERNOON AND MAKE AN EAST TO SOUTHEAST MOVE ACROSS WESTERN SOUTH DAKOTA. THUNDERSTORMS SHOULD REACH THE FORECAST AREA THIS EVENING AND THEN RIDGE ALONG THE MID LEVEL FRONT THROUGH THE MO VALLEY. NAM KEEPS STORMS FARTHER SOUTH...WHICH IS A POSSIBILITY...BUT BASED ON ACCAS NORTH OF PIERRE...THINKING THE MID BOUNDARY WILL BE FARTHER NORTH THAN THE NAM SUGGESTS. SEVERE THUNDERSTORM CHANCES ARE OVERALL ON THE LOW SIDE...BUT THERE IS ENOUGH INSTABILITY AND SHEAR FOR MARGINAL SEVERE THUNDERSTORMS...ESPECIALLY OVER THE FAR SOUTHWEST PORTIONS OF THE FORECAST AREA IN SOUTH CENTRAL SOUTH THIS EVENING. AS STORMS MOVE FARTHER EAST THEY SHOULD LOSE THEIR PUNCH. THE OTHER FORECAST CHALLENGE TONIGHT IS STRATUS AND FOG. STRATUS IS HOLDING TOUGH ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND ALTHOUGH IT WILL CONTINUE TO SCATTERED OUT THE NEXT SEVERAL HOURS...IT SHOULD SETTLE BACK INTO A STRATUS DECK THIS EVENING. EASTERLY WINDS SHOULD THE LOW CLOUD DECK BACK INTO EASTERN SOUTH DAKOTA LATE TONIGHT...WITH FOG AND STATUS LIKELY FOR AREAS FROM INTERSTATE 29 EAST...ALTHOUGH FOG IS POSSIBLE NEARLY ANYWHERE IN THE FORECAST AREA BY SUNRISE. /97 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 7, 7:45 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 745 PM CDT SUN AUG 07 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 745 PM CDT SUN AUG 07 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS AFTER SUNSET TONIGHT. MAIN CHANCES WILL BE SOUTH AND WEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE IOWA. A FEW STORMS MAY BE SEVERE THROUGH THE EVENING IN SOUTH CENTRAL SOUTH DAKOTA. STORMS ARE NOT EXPECTED TO BE SEVERE TONIGHT OVER THE REMAINDER OF THE AREA...ALTHOUGH SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS AROUND YANKTON AND SIOUX CITY. FLOODING... MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY. WIND AND FOG... PATCHY DENSE FOG WILL REDUCE VISIBILITY TO A QUARTER MILE AT TIMES EARLY THIS MORNING. DENSE FOG IS MOST LIKELY NEAR THE MISSOURI RIVER VALLEY EAST OF SPRINGFIELD SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST IOWA MORNING MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING...AS ANOTHER WEAK COLD FRONT PUSHES THROUGH THE REGION. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE STRONGEST STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. THE MAIN THREAT OF ISOLATED LARGE HAIL SHOULD BE EAST OF A LINE FROM BROOKINGS TO YANKTON IN THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:33 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Union, Yankton | 57 min |
| Aug 7, 11:10 PM CDT | Flash Flood Warning | FSD | Union | 80 min |
| Aug 7, 11:12 PM CDT | Severe Thunderstorm Warning | FSD | Union | 48 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.